Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 210, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 25, 2005, 4:47 PM CDT for Finney County, Kansas. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2005, 4:47 PM CDT (21:47 UTC)
- Expired
- Jul 25, 2005, 5:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Finney County, KS
The radar
The Dodge City radar (KDDC), 80 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 4:59 PM CDT | TSTM WND GST 80 | 10 Nne Garden City, KS | ESTIMATED TSTM GUST. PEA SIZE HAIL ALSO OBSERVED |
| Jul 25, 5:00 PM CDT | TSTM WND DMG | 5 N Garden City, KS | REPORT OF A SEMI TRUCK AND A TRAILER TURNED OVER AND ROOF DAMAGE TO HOUSE BETWEEN 455PM-510PM |
| Jul 25, 5:00 PM CDT | TSTM WND DMG | 7 N Garden City, KS | IRRIGATION SPRINKLERS KNOCKED OVER BETWEEN 455PM-510PM |
| Jul 25, 5:00 PM CDT | TSTM WND DMG | 9 N Garden City, KS | 4 POWER POLES BROKEN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 2052 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 252147 SVRDDC KSC055-252230- /O.NEW.KDDC.SV.W.0210.050725T2147Z-050725T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 447 PM CDT MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN FINNEY COUNTY IN SOUTHWEST KANSAS. * UNTIL 530 PM CDT * AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL FINNEY COUNTY... MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF NORTHEASTERN FINNEY COUNTY... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3808 10095 3802 10083 3824 10026 3825 10073 $$ GRZYWACZ
2 follow-up statements
000 WWUS53 KDDC 252203 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 501 PM CDT MON JUL 25 2005 KSC055-252230- /O.CON.KDDC.SV.W.0210.000000T0000Z-050725T2230Z/ FINNEY KS- 501 PM CDT MON JUL 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN FINNEY COUNTY UNTIL 530 PM CDT... AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED 12 MILES NORTHEAST OF GARDEN CITY...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF NORTHEASTERN FINNEY COUNTY... AT 459 PM CDT A TRAINED WEATHER SPOTTER ESTIMATED 80 MPH WINDS 10 MILES NORTH-NORTHEAST OF GARDEN CITY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3808 10095 3802 10083 3824 10026 3825 10073 $$ & GRZYWACZ
000 WWUS53 KDDC 252226 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 526 PM CDT MON JUL 25 2005 KSC055-252236- /O.EXP.KDDC.SV.W.0210.000000T0000Z-050725T2230Z/ FINNEY KS- 526 PM CDT MON JUL 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FINNEY COUNTY WILL EXPIRE AT 530 PM CDT... AT 525 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. AT 459 PM CDT A TRAINED WEATHER SPOTTER ESTIMATED 80 MPH WIND GUSTS 10 MILES NORTH-NORTHEAST OF GARDEN CITY. LAT...LON 3808 10095 3802 10083 3824 10026 3825 10073 $$ & GRZYWACZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:22 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 25, 3:22 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 322 PM CDT MON JUL 25 2005 .DISCUSSION... DAYS 1-2... CHANGE IS THE THEME FOR THIS FORECAST PERIOD...AND A WELCOME ONE FOR MANY ACROSS SW KS. THE 500MB ANALYSIS SHOWED A WAVE MOVING ACROSS MANITOBA WITH A TRAILING TROF AXIS EXTENDING TO THE SOUTHWEST DOWN TO NEVADA. A COLD FRONT ASSOCIATED WITH THE CANADIAN SYSTEM WAS LOCATED OVER SOUTH DAKOTA THIS MORNING AND HAS SINCE MADE PROGRESS SOUTH INTO NORTHERN NEBRASKA. A SURFACE TROF STRETCHED FROM NEAR EHA TO NORTH CENTRAL KS WHERE SOME ISOLATED STORMS ARE DEVELOPING. WILL CARRY A SLIGHT CHC FOR ISOLATED STORMS EARLY ON TO COVER. THE FRONT WILL CONTINUE SOUTH OVERNIGHT AND EARLY TUESDAY, ARRIVING IN DDC IN THE 9-12Z TIMEFRAME AS THE TRAILING UPPER TROF OVER NV MOVES EAST IN OUR DIRECTION AS WELL. THE BIG CHALLENGE IS WHERE TO PUT THE HIGHEST POPS WITH THE FRONT. THE GFS/WRF, WHICH IVE SEEN DO BETTER LATELY THAN THE NAM IN CONVECTIVE FORECASTING, SUGGEST THAT THERE WILL BE A LARGE CLUSTER OF POST-FRONTAL TSTORMS ACROSS NORTHERN KS OVERNIGHT INTO EARLY TUESDAY. THE ETA IS FARTHER SOUTH WITH THE PRECIP BULLSEYES, KEEPING IT ALONG THE FRONT. LOOKING BACK ABOUT A WEEK AGO, A FRONT MOVED INTO SOUTHWEST KANSAS AND PRODUCED WIDESPREAD CONVECTIVE PRECIP WELL NORTH OF THE FRONT IN THE HYS AREA AND DDC DIDNT GET A DROP OUT OF IT (THE NAM DID HORRIBLE, GFS/WRF DID MUCH BETTER). A SIMILAR SITUATION MAY UNFOLD AGAIN TONIGHT AND EARLY TOMORROW, SO I WAS HESITANT TO KEEP LIKELY POPS GOING FOR THE SOUTHERN HALF OF THE CWA. ANOTHER CHALLENGE COMES WITH TEMPERATURES. THE NAM/UKMET BOTH SUGGEST LOW CLOUD COVER WILL HANG AROUND MOST OF THE DAY WITH COLD ADVECTION FROM THE NORTHEAST, AS IS OCCURRING NORTH OF THE FRONT TODAY. THERE WILL BE A LOW DIURNAL VARIATION DUE TO THE THIS AND WILL GO FOR HIGHS IN THE LOW 70S TO NEAR 80 AT MED LODGE. SKIES WILL CLEAR OUT TUESDAY NIGHT AS THE UPPER TROF AXIS SHIFTS EAST AND SURFACE HIGH PRESSURE SLIDES SOUTH. THIS WILL MAKE FOR A DECENT SETUP FOR NIGHTTIME RADIATIONAL COOLING. THE GUIDANCE IS SUGGESTING AT OR NEAR RECORD LOWS FOR TUESDAY NIGHT (RECORD FOR DDC IS 54). AFTER DISCUSSING WITH COLLEAGUES, GROUND TEMPERATURES ARE STILL VERY WARM AND THIS MAY HAVE AN EFFECT ON HOW COOL THINGS GET, AS WELL AS HOW MUCH RAIN FALLS. SO HAVE DECIDED TO NOT GO QUITE THAT LOW BUT STILL IN THE MID TO UPPER 50S...NEVERTHELESS, A BIG CHANGE FROM WHAT WEVE SEEN RECENTLY. WITH SUNNY SKIES ON WEDNESDAY TEMPS SHOULD REBOUND INTO THE 80S WITH LIGHT WINDS AS SURFACE RIDGE AXIS MOVES ACROSS THE AREA. DAYS 3-7... FORECAST CHALLENGES FOR THIS EXTENDED PERIOD ARE TEMPERATURES. WARMING BEGINS THURSDAY AS UPPER TROUGH MOVES EAST AND UPPER RIDGING BEGINS TO MOVE INTO WESTERN KANSAS BY FRIDAY. THIS RIDGE LOOKS PERSISTENT ON ECMWF MODEL THROUGH MONDAY GIVING HIGHS IN THE 90S AND LOWS IN THE 60S. THE GFS MODEL TRIES TO BRING SOME COOLING JUST NORTH OF AREA BY MID WEEK BECAUSE OF SHORTWAVE ENERGY IN THE NORTHERN BRANCH ACROSS THE NORTH CONUS, BUT THIS SHOULD NOT EFFECT SOUTHWEST KANSAS WEATHER AND WENT MAINLY WITH ECMWF HEIGHTS AND FORECAST. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 73 57 80 / 50 50 0 0 GCK 65 71 56 81 / 50 50 0 0 EHA 65 73 56 81 / 40 40 20 0 LBL 66 75 57 81 / 40 40 10 0 HYS 66 72 56 81 / 70 70 0 0 P28 71 80 60 81 / 50 50 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && LACY/06
Hazardous weather outlook, Jul 25, 5:02 AM CDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 502 AM CDT MON JUL 25 2005 KSZ030-031-043>046-061>066-074>081-084>090-261000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 502 AM CDT (402 AM MDT) MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES WILL NEAR 100 DEGREES AGAIN TODAY WITH CONSIDERABLE RELATIVE HUMIDITY MAKING FOR VERY UNCOMFORTABLE CONDITIONS OUTDOORS. A COLD FRONT WILL BE HEADED SOUTH ACROSS THE AREA TONIGHT BRINGING THUNDERSTORMS TO MOST OF THE AREA. THE STORMS WILL PRODUCE LIGHTNING, VERY HEAVY RAINS, SMALL HAIL AND STRONG GUSTY WINDS, BUT ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 18
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.